RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2000, Volume 55, Issue 5(335), Pages 3–106 (Mi umn320)  

This article is cited in 44 scientific papers (total in 45 papers)

Torus actions, combinatorial topology, and homological algebra

V. M. Buchstaber, T. E. Panov

M. V. Lomonosov Moscow State University, Faculty of Mechanics and Mathematics

Abstract: This paper is a survey of new results and open problems connected with fundamental combinatorial concepts, including polytopes, simplicial complexes, cubical complexes, and arrangements of subspaces. Attention is concentrated on simplicial and cubical subdivisions of manifolds, and especially on spheres. Important constructions are described that enable one to study these combinatorial objects by using commutative and homological algebra. The proposed approach to combinatorial problems is based on the theory of moment-angle complexes recently developed by the authors. The crucial construction assigns to each simplicial complex $K$ with $m$ vertices a $T^m$-space $\mathscr Z_K$ with special bigraded cellular decomposition. In the framework of this theory, well-known non-singular toric varieties arise as orbit spaces of maximally free actions of subtori on moment-angle complexes corresponding to simplicial spheres. It is shown that diverse invariants of simplicial complexes and related combinatorial-geometric objects can be expressed in terms of bigraded cohomology rings of the corresponding moment-angle complexes. Finally, it is shown that the new relationships between combinatorics, geometry, and topology lead to solutions of some well-known topological problems.

DOI: https://doi.org/10.4213/rm320

Full text: PDF file (833 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2000, 55:5, 825–921

Bibliographic databases:

UDC: 515.164+515.142+515.145+514.172.45
MSC: 52B70, 57Q15, 57R19, 14M25, 52B05, 13F55, 05B35
Received: 10.08.2000

Citation: V. M. Buchstaber, T. E. Panov, “Torus actions, combinatorial topology, and homological algebra”, Uspekhi Mat. Nauk, 55:5(335) (2000), 3–106; Russian Math. Surveys, 55:5 (2000), 825–921

Citation in format AMSBIB
\Bibitem{BucPan00}
\by V.~M.~Buchstaber, T.~E.~Panov
\paper Torus actions, combinatorial topology, and homological algebra
\jour Uspekhi Mat. Nauk
\yr 2000
\vol 55
\issue 5(335)
\pages 3--106
\mathnet{http://mi.mathnet.ru/umn320}
\crossref{https://doi.org/10.4213/rm320}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1799011}
\zmath{https://zbmath.org/?q=an:1010.52011}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2000RuMaS..55..825B}
\elib{https://elibrary.ru/item.asp?id=14150282}
\transl
\jour Russian Math. Surveys
\yr 2000
\vol 55
\issue 5
\pages 825--921
\crossref{https://doi.org/10.1070/RM2000v055n05ABEH000320}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000168165100001}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-0034555865}


Linking options:
  • http://mi.mathnet.ru/eng/umn320
  • https://doi.org/10.4213/rm320
  • http://mi.mathnet.ru/eng/umn/v55/i5/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. I. V. Baskakov, “Cohomology of $K$-powers of spaces and the combinatorics of simplicial divisions”, Russian Math. Surveys, 57:5 (2002), 989–990  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    2. Joswig M., “Projectivities in simplicial complexes and colorings of simple polytopes”, Math. Z., 240:2 (2002), 243–259  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    3. A. A. Gaifullin, “Nerves of Coxeter groups”, Russian Math. Surveys, 58:3 (2003), 615–616  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    4. A. A. Bolibrukh, A. P. Veselov, A. B. Zhizhchenko, I. M. Krichever, A. A. Mal'tsev, S. P. Novikov, T. E. Panov, Yu. M. Smirnov, “Viktor Matveevich Buchstaber (on his 60th birthday)”, Russian Math. Surveys, 58:3 (2003), 627–635  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    5. I. V. Baskakov, “Massey triple products in the cohomology of moment-angle complexes”, Russian Math. Surveys, 58:5 (2003), 1039–1041  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    6. Weber A., “Weights in the cohomology of toric varieties”, Cent. Eur. J. Math., 2:3 (2004), 478–492  crossref  mathscinet  zmath  isi
    7. V. M. Buchstaber, T. E. Panov, “Combinatorics of Simplicial Cell Complexes and Torus Actions”, Proc. Steklov Inst. Math., 247 (2004), 33–49  mathnet  mathscinet  zmath
    8. Panov T., Ray N., Vogt R., “Colimits, Stanley-Reisner algebras, and loop spaces”, Categorical Decomposition Techniques in Algebraic Topology, Progress in Mathematics, 215, 2004, 261–291  mathscinet  zmath  isi
    9. Zivaljevic R.T., “Groupoids in combinatorics - applications of a theory of local symmetries”, Algebraic and Geometric Combinatorics, Contemporary Mathematics Series, 423, 2006, 305–324  crossref  mathscinet  zmath  isi
    10. Denham G., Suciu A.I., “Moment-angle complexes, monomial ideals and Massey products”, Pure Appl. Math. Q., 3:1, Special Issue: In honor of Robert D. MacPherson, Part 3 (2007), 25–60  crossref  mathscinet  zmath  isi  scopus  scopus
    11. de Longueville M., Živaljević R.T., “Splitting multidimensional necklaces”, Adv. Math., 218:3 (2008), 926–939  crossref  mathscinet  zmath  isi  scopus  scopus
    12. Bahri A., Bendersky M., Cohen F.R., Gitler S., “Decompositions of the polyhedral product functor with applications to moment-angle complexes and related spaces”, Proc. Natl. Acad. Sci. USA, 106:30 (2009), 12241–12244  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus  scopus
    13. Bubenik P., Gold L.H., “Graph products of spheres, associative graded algebras and Hilbert series”, Math. Z., 2010  crossref  mathscinet  zmath  isi  scopus  scopus
    14. Bahri A., Bendersky M., Cohen F.R., Gitler S., “The polyhedral product functor: A method of decomposition for moment-angle complexes, arrangements and related spaces”, Advances in Mathematics, 225:3 (2010), 1634–1668  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    15. A. A. Aizenberg, “Svyaz invariantov Bukhshtabera i obobschennykh khromaticheskikh chisel”, Dalnevost. matem. zhurn., 11:2 (2011), 113–139  mathnet
    16. A. A. Aizenberg, V. M. Buchstaber, “Nerve complexes and moment–angle spaces of convex polytopes”, Proc. Steklov Inst. Math., 275 (2011), 15–46  mathnet  crossref  mathscinet  isi  elib  elib
    17. A. BAHRI, M. BENDERSKY, F. R. COHEN, S. GITLER, “Cup-products for the polyhedral product functor”, Math. Proc. Camb. Phil. Soc, 2012, 1  crossref  mathscinet  isi  scopus  scopus
    18. A. A. Aizenberg, “Topological applications of Stanley-Reisner rings of simplicial complexes”, Trans. Moscow Math. Soc., 73 (2012), 37–65  mathnet  crossref  zmath  elib
    19. A. A. Aizenberg, “Substitutions of polytopes and of simplicial complexes, and multigraded Betti numbers”, Trans. Moscow Math. Soc., 74 (2013), 175–202  mathnet  crossref  mathscinet  zmath  elib
    20. Trans. Moscow Math. Soc., 74 (2013), 203–216  mathnet  crossref  mathscinet  zmath  elib
    21. T. E. Panov, “Geometric structures on moment-angle manifolds”, Russian Math. Surveys, 68:3 (2013), 503–568  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    22. N. Yu. Erokhovets, “Buchstaber invariant theory of simplicial complexes and convex polytopes”, Proc. Steklov Inst. Math., 286 (2014), 128–187  mathnet  crossref  crossref  isi  elib  elib
    23. Stafa M., “On the Fundamental Group of Certain Polyhedral Products”, J. Pure Appl. Algebr., 219:6 (2015), 2279–2299  crossref  mathscinet  zmath  isi  scopus  scopus
    24. V. M. Buchstaber, A. A. Kustarev, “Embedding theorems for quasi-toric manifolds given by combinatorial data”, Izv. Math., 79:6 (2015), 1157–1183  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    25. Stafa M., “on Monodromy Representations in Denham-Suciu Fibrations”, 219, no. 8, 2015, 3372–3390  crossref  mathscinet  zmath  isi  scopus  scopus
    26. Theriault S., “Moment-Angle Manifolds and Panov'S Problem”, no. 20, 2015, 10154–10175  crossref  mathscinet  zmath  isi  scopus  scopus
    27. Bahri A., Bendersky M., Cohen F.R., Gitler S., “Operations on Polyhedral Products and a New Topological Construction of Infinite Families of Toric Manifolds”, 17, no. 2, 2015, 137–160  crossref  mathscinet  zmath  isi  scopus  scopus
    28. Fan F. Chen L. Ma J. Wang X., “Moment-Angle Manifolds and Connected Sums of Sphere Products”, 53, no. 1, 2016, 31–45  mathscinet  zmath  isi
    29. J. Grbić, S. Theriault, “Homotopy theory in toric topology”, Russian Math. Surveys, 71:2 (2016), 185–251  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    30. I. Yu. Limonchenko, “Massey products in cohomology of moment-angle manifolds for 2-truncated cubes”, Russian Math. Surveys, 71:2 (2016), 376–378  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    31. T. E. Panov, Ya. A. Veryovkin, “Polyhedral products and commutator subgroups of right-angled Artin and Coxeter groups”, Sb. Math., 207:11 (2016), 1582–1600  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    32. Ayzenberg A., “Buchstaber Invariant, Minimal Non-Simplices and Related”, Osaka J. Math., 53:2 (2016), 377–395  mathscinet  zmath  isi  elib
    33. Panov T., Ustinovskiy Yu., Verbitsky M., “Complex geometry of moment-angle manifolds”, Math. Z., 284:1-2 (2016), 309–333  crossref  mathscinet  zmath  isi  scopus
    34. Ma J. Fan F. Wang X., “Homology groups of simplicial complements”, Chin. Ann. Math. Ser. B, 37:5 (2016), 683–690  crossref  mathscinet  zmath  isi  elib  scopus
    35. V. M. Buchstaber, N. Yu. Erokhovets, M. Masuda, T. E. Panov, S. Park, “Cohomological rigidity of manifolds defined by 3-dimensional polytopes”, Russian Math. Surveys, 72:2 (2017), 199–256  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    36. N. A. Tyurin, “Pseudotoric structures: Lagrangian submanifolds and Lagrangian fibrations”, Russian Math. Surveys, 72:3 (2017), 513–546  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    37. Limonchenko I., “Topology of Moment-Angle Manifolds Arising From Flag Nestohedra”, Chin. Ann. Math. Ser. B, 38:6 (2017), 1287–1302  crossref  mathscinet  zmath  isi  scopus  scopus
    38. Bahri A., Bendersky M., Cohen F.R., Gitler S., “On the Free Loop Spaces of a Toric Space”, Bol. Soc. Mat. Mex., 23:1, SI (2017), 257–265  crossref  mathscinet  zmath  isi
    39. Stafa M., “Polyhedral Products, Flag Complexes and Monodromy Representations”, Topology Appl., 244 (2018), 12–30  crossref  mathscinet  zmath  isi  scopus
    40. Metaftsis V., Prassids S., “Topological Rigidity of Quasitoric Manifolds”, Math. Scand., 122:2 (2018), 179–196  crossref  mathscinet  zmath  isi  scopus
    41. Panov T. Veryovkin Ya., “On the Commutator Subgroup of a Right-Angled Artin Group”, J. Algebra, 521 (2019), 284–298  crossref  mathscinet  zmath  isi  scopus
    42. V. M. Buchstaber, I. Yu. Limonchenko, “Massey products, toric topology and combinatorics of polytopes”, Izv. Math., 83:6 (2019), 1081–1136  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    43. Ya. A. Veryovkin, “The Associated Lie Algebra of a Right-Angled Coxeter Group”, Proc. Steklov Inst. Math., 305 (2019), 53–62  mathnet  crossref  crossref  isi  elib
    44. Semyon A. Abramyan, Taras E. Panov, “Higher Whitehead Products in Moment–Angle Complexes and Substitution of Simplicial Complexes”, Proc. Steklov Inst. Math., 305 (2019), 1–21  mathnet  crossref  crossref  isi  elib
    45. Ivan Yu. Limonchenko, “On Higher Massey Products and Rational Formality for Moment–Angle Manifolds over Multiwedges”, Proc. Steklov Inst. Math., 305 (2019), 161–181  mathnet  crossref  crossref  isi  elib
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:958
    Full text:406
    References:65
    First page:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020